MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-3-8-3D-ES |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/19/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
Medtronic received a report that the when the axium prime coil was pushed from the protective sheath into the microcatheter the resistance was large.Inspection found that the coil had been detached and did not enter the body.After the coil was replaced the surgery went smoothly. the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).The patient was undergoing treatment for a ruptured, saccular aneurysm located in the right ophthalmic artery segment.The max diameter was 4*6mm, and the neck diameter was 4mm.The patient's blood flow was normal, and their vessel tortuosity was moderate.
Event or Problem Description
Additional information received reported the resistance occurred in the protective sheath.There was no damage observed on the pushwire.During preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3.Product analysis: ¿ equipment used: video inspection system (m-85519) with microscope, ruler (m-83361), camera (panasonic lumix dmc-zs5) ¿ as found condition: the pushwire were returned inside of a biohazard bag and a shipping box.There was no implant coil or introducer sheath returned with the pushwire.¿ visual inspection/damage location details: the implant coil was found to be detached from the pushwire.The shield coil found intact with no damage.The coin was not present against the lumen stop as it was pulling back.The pushwire appeared to be broken at distal break indicator (manual detachment location).The break indicator, ai, and coupler tubing were found missing and not returned.¿ testing/analysis: under the microscope, the outer jacket was then removed to gain access the coin.The coin was measured in 3 locations (0.075mm @ 0.063mm; measured 0.086mm @ 0.127mm; measured 0.095mm @ 0.275mm) and found to be within specifications.The inner diameter of the lumen stop, and the inner diameter of the retainer ring were found to be visually acceptable.The lumen stop inner diameter (id) was measured to be 0.00272¿ and found to be within specification.The retainer ring inner diameter (id) was measured to be 0.00460¿ and found to be within specification.All other subassemblies appeared to be normal, and no other anomalies were observed.¿ conclusion: based on the analysis performed, the axium prime coil was confirmed to have "premature detachment" issues as the pushwire was returned with the implant coil already detached from the pushwire.The pushwire was found broken at the distal to the break indicator with the coin pulled back from the lumen stop.Pulling back of the coin from the lumen stop may have contributed to the detachment of the implant coil from the pushwire.The customer report of "coil resistance in sheath" was not confirmed as the pushwire was returned without the implant coil and introducer sheath.The cause could not be determined.Since the introducer sheath, implant coil, break indicator, ai and coupler tubing were not returned; any contribution of the introducer sheath, implant coil, break indicator, ai, and coupler tubing to the reported issues could not be determined.H6.Coding updated based on analysis findings.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.